Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 134, NWS Memphis, TN

May 26, 2000Carroll County, Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2000, 5:21 PM CDT for Carroll County, Madison County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2000, 5:21 PM CDT (22:21 UTC)
Expired
May 26, 2000, 5:45 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Carroll County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:25 PM CDTThunderstorm Wind 55 EJackson, TN
May 26, 5:40 PM CDTThunderstorm WindAtwood, TNSeveral trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS54 KMEG 262221
SVRMEM
TNC017-047-079-113-183-262245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE
  HENRY COUNTY IN NORTHWEST TENNESSEE
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE
  MADISON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 545 PM CDT

* AT 519 PM CDT...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 3 MILES NORTH OF CRONANVILLE TO 4 MILES
  NORTHEAST OF MCLEMORESVILLE TO 4 MILES SOUTHWEST OF OAKLAND...
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCKENZIE...SOMERVILLE AROUND 530 PM CDT
  HUNTINGDON...JACKSON AROUND 535 PM CDT
  CEDAR GROVE...MIDDLE FORK AROUND 540 PM CDT
  BEMIS...MOSCOW AROUND 545 PM CDT
  BRUCETON...BUENA VISTA AROUND 550 PM CDT

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING. DAMAGING WIND...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE 
LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE 
STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:55 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 26, 2:55 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT FRI MAY 26 2000

SEVERE TSTM WATCH 363 UP UNTIL 01Z...BUT MAY BE ABLE TO CLEAR A
FEW COUNTIES WITH THE 4 PM ISSUANCE. SHOULD PRETTY MUCH BE A ONE
SHOT DEAL FOR MOST AREAS. LAST MINUTE DETERMINATION OF FIRST
PERIOD POPS AND LOWS WILL BE BASED ON RADAR AND SURFACE OBS.
OUTSIDE OF WATCH AREA WILL HAVE LITTLE OR NO POPS FOR FIRST
PERIOD. NEXT CHANCE WILL BE WITH MAIN VORT LATE SATURDAY
AFTERNOON AND EVENING. STILL SEVERE WEATHER POTENTIAL FOR THIS
ONE...WILL CARRY CHANCE POPS FOR LATE AFTERNOON ON SATURDAY...BUT
EXPECT MAIN SHOT 03Z-09Z AND WILL GO 50-60 POPS FOR THIRD PERIOD.
MAY BE A FEW CELLS LEFT OVER ACROSS NE MS EARLY SUNDAY MORNING...
BUT SKIES SHOULD BE CLEARING ELSEWHERE. REMAINDER OF FORECAST WILL
BE DRY.

TEMPS...FIRST PERIOD WILL GO ABOVE GUIDANCE IN AREAS UNAFFECTED
BY RAIN. WILL TRY TO FINESSE IN RAINY AREAS...AS THERE MAY BE
SOME RECOVERY BEFORE SUNSET...BUT CANT SEE THINGS FALLING BELOW
LOWER 70S. ON SATURDAY...SHOULD BE ENOUGH SUNSHINE TO REACH
GUIDANCE TEMPS. SATURDAY NIGHT...GUIDANCE LOOKS GOOD. SUNDAY...
CANNOT SEE WHY SUCH A LARGE DISCREPANCY ACROSS AREA...FWC HAS
MEM 84...MKL 86...JBR 89. WILL TREND UP AT MEM...AND DOWN A
LITTLE AT JBR. NCEP EXTENDED GUIDANCE ACCEPTED. 10

.MEM...NONE.

In the hours before

Local storm report, May 26, 2:21 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
221 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    3 E CARDWELL              MO   WIND DAMAGE
05/27/00   DUNKLIN                        NUMEROUS TREES BLOWN DOWN.

1247 PM    LEACHVILLE                AR   TORNADO
05/27/00   MISSISSIPPI                    *** 1 INJ ***
                                          DAMAGE TO STRUCTURES WITH
                                          ONE MINOR INJURY. REPORT
                                          RELAYED BY JONESBORO STATE
                                          POLICE.

0107 PM    COOTER                    MO   WIND DAMAGE
05/27/00   PEMISCOT                       NUMEROUS TREES BLOWN DOWN.
                                          REPORTED BY STEELE PD.

NNNN
Local storm report, May 26, 2:44 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
244 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    PARIS                     TN   WIND DAMAGE
05/27/00   HENRY                          NUMEROUS TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          HENRY COUNTY SO.

N
Special weather statement, May 26, 4:06 PM CDT, 1 hour 15 minutes before
ARZ008-009-017-018-026-027-035-MOZ113-262200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT FRI MAY 26 2000

...SEVERE THUNDERSTORM WATCH CANCELED FOR PORTIONS OF EAST
ARKANSAS AND THE MISSOURI BOOTHEEL...

SEVERE THUNDERSTORM WATCH NUMBER 363 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES IN EAST ARKANSAS...RANDOLPH...LAWRENCE...CLAY...
GREENE...CRAIGHEAD...POINSETT. IN THE MISSOURI BOOTHEEL...THE WATCH
HAS BEEN CANCELED FOR DUNKLIN COUNTY.

THE STORMS THAT PROMPTED THE WATCH HAVE MOVED EAST OF THESE AREAS...
AND SEVERE WEATHER IS NOT ANTICIPATED.

THE WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE...AND PEMISCOT COUNTY IN THE MISSOURI
BOOTHEEL.
Special weather statement, May 26, 4:07 PM CDT, 1 hour 14 minutes before
ARZ008-009-017-018-026-027-035-MOZ113-262200-

SPECIAL WEATHER STATEMENT...CORRECTED TO ADD CROSS COUNTY
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT FRI MAY 26 2000

...SEVERE THUNDERSTORM WATCH CANCELED FOR PORTIONS OF EAST
ARKANSAS AND THE MISSOURI BOOTHEEL...

SEVERE THUNDERSTORM WATCH NUMBER 363 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES IN EAST ARKANSAS...RANDOLPH...LAWRENCE...CLAY...
GREENE...CRAIGHEAD...POINSETT AND CROSS. IN THE MISSOURI BOOTHEEL...
THE WATCH HAS BEEN CANCELED FOR DUNKLIN COUNTY.

THE STORMS THAT PROMPTED THE WATCH HAVE MOVED EAST OF THESE AREAS...
AND SEVERE WEATHER IS NOT ANTICIPATED.

THE WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE...AND PEMISCOT COUNTY IN THE MISSOURI
BOOTHEEL.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:11 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton34 min
May 26, 4:42 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood33 min
May 26, 5:21 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley24 min
May 26, 5:21 PM CDTSevere Thunderstorm WarningMEGFayette24 min
May 26, 5:43 PM CDTSevere Thunderstorm WarningMEGCarroll, Henderson, Henry, Madison32 min
May 26, 5:43 PM CDTSevere Thunderstorm WarningMEGHardeman32 min
May 26, 6:00 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Henderson30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.